Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Effexor XR Withdrawal hell

I have been on Effexor XR for 2 years now.  I have tried getting off of it a year ago with no success.  I couldn't take the withdrawal symptoms and function in my daily life.   I decided to stay on it despite the 30 lbs that I had gained since being on it.   I initially was given Effexor for my Anxiety.  It seemed to have helped, but I couldn't handle the weight gain and loss in sex drive.  I have been trying to get off the meds for about 5 mos now and it's been hell.  This past week has been the worst.   I have weened down to about 37.5 every other day, but that is even hard.  I am very moody, feel like crying all the time, feel like I have no control over anything and have no desire to be around anyone and not to mention my EXTREME irritability and drunken feelingness.  

Is there anything to take the edge off of these horrible side effects??  I have taken the week off to help cope with these side effects, but they are making me feel like I'm crazy.

Please help.
2 Responses
432009 tn?1304753441
I'm sorry you're suffering so much during this withdrawal hell....you are not alone with these symptoms. Post your comment over on the depression forum, and you will get more input. There are quite a few people who will give you their advice on this.

Since I did not take Effexor, I can't offer you any advice on this withdrawal. I do know that the weaning process must be done slowly and in small increments.

I hope that you discussed this first with your treating physician for his/her guidance on this. That's key.....also, I suggest you contact your pharmacist for additional help. They will be able to assist you as well.

Don't give up hope...it can be done....hang in there.
All my best as you move forward,
xan
Avatar universal
Hi.  I took effexor XR for about 6 months once.  I was taking 75 mgs a day.  I weaned myself slowly by opening up the capsule and taking out a few of the beads.  I would stay at the amount for about a week and then take out a few more beads for another week.  My Dr. told me to not take it every other day.  That is worse because you are putting yourself on a roller coaster by doing that.  You want to slowly wean down and keep a stead dose in your body while you are doing it.  In the 37.5 mgs caps there are 100 beads.  You can start by taking out about 5 and see how you feel for about a week.  Then take out 10 for about a week.  I went by how I felt.  My Dr. said to go as slow as I needed to.

Hope this helps.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?